Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 213, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 2:50 PM CDT for 4 counties in Oklahoma. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 2:50 PM CDT (19:50 UTC)
- Expired
- Jul 30, 2018, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Osage County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:28 PM CDT | TSTM WND DMG | Ochelata, OK | LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH. |
| Jul 30, 3:37 PM CDT | TSTM WND DMG | Ramona, OK | SEVERAL POWER POLES DOWN. ROOF BLOWN OFF OF LOCKER ROOM AT RAMONA HIGH SCHOOL. SEMO BLOWN OVER ON HIGHWAY 75 NEAR 2800 ROAD. |
| Jul 30, 3:42 PM CDT | TSTM WND GST 75 | Ramona, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WUUS54 KTSA 301950
SVRTSA
OKC105-113-117-147-302045-
/O.NEW.KTSA.SV.W.0213.180730T1950Z-180730T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
250 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Osage County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Southwestern Nowata County in northeastern Oklahoma...
Central Pawnee County in northeastern Oklahoma...
* Until 345 PM CDT.
* At 250 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Elgin to 5 miles west of Fairfax,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Cleveland... Fairfax...
Barnsdall... Copan...
Ramona... Shidler...
Wynona... Ochelata...
Jennings... Ralston...
Avant... Osage...
Burbank... Wann...
Hallett... Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
3617 9656 3655 9692 3658 9689 3660 9692
3659 9695 3662 9698 3700 9628
TIME...MOT...LOC 1950Z 329DEG 35KT 3695 9627 3659 9680
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
410
WWUS54 KTSA 302001
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
301 PM CDT MON JUL 30 2018
OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
301 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND CENTRAL PAWNEE
COUNTIES...
At 301 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Bigheart to 3 miles northeast of
Pawhuska to near Ralston, moving southeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Cleveland... Fairfax...
Barnsdall... Copan...
Ramona... Shidler...
Wynona... Ochelata...
Jennings... Ralston...
Avant... Osage...
Burbank... Wann...
Hallett... Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
3617 9656 3655 9692 3658 9689 3660 9692
3659 9695 3662 9698 3700 9628
TIME...MOT...LOC 2001Z 323DEG 46KT 3691 9619 3670 9629 3652 9675
HAIL...<.75IN
WIND...70MPH
$$216
WWUS54 KTSA 302009
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
309 PM CDT MON JUL 30 2018
OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
309 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND CENTRAL PAWNEE
COUNTIES...
At 308 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Bigheart to 4 miles east of Pawhuska
to near Ralston, moving southeast at 40 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Cleveland... Fairfax...
Barnsdall... Copan...
Ramona... Wynona...
Ochelata... Jennings...
Ralston... Avant...
Osage... Wann...
Hallett... Blackburn...
Terlton... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
3617 9656 3650 9688 3678 9646 3700 9625
TIME...MOT...LOC 2008Z 329DEG 35KT 3687 9616 3666 9626 3648 9672
HAIL...<.75IN
WIND...80MPH
$$485
WWUS54 KTSA 302018
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
318 PM CDT MON JUL 30 2018
OKC105-113-117-147-302045-
/O.CON.KTSA.SV.W.0213.000000T0000Z-180730T2045Z/
Osage OK-Washington OK-Nowata OK-Pawnee OK-
318 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN OSAGE...WASHINGTON...SOUTHWESTERN NOWATA AND
SOUTHEASTERN PAWNEE COUNTIES...
At 318 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Okesa to Barnsdall to 3 miles
northeast of Skedee, moving southeast at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Cleveland... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Jennings... Avant...
Osage... Wann...
Hallett... Blackburn...
Terlton... Skedee...
Bartlesville Municipal Airport... Osage Hills State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3700 9580 3661 9579 3616 9651 3616 9656
3617 9656 3640 9677 3666 9642 3689 9611
TIME...MOT...LOC 2018Z 323DEG 41KT 3675 9610 3657 9615 3641 9667
HAIL...<.75IN
WIND...80MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:26 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 30, 10:26 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1026 AM CDT Mon Jul 30 2018 ...UPDATE... .DISCUSSION... Overnight MCS is moving out of southeast Oklahoma and western Arkansas this morning and additional storm development this afternoon is pretty low south of Interstate 40. New storms are moving into far northeast Oklahoma this morning with scattered development possible this afternoon. Looks like the sun will come out for portions of the area this area this morning as skies try to clear from west to east. Overall extensive cloud cover will limit instability in the near term, and hold temperatures in the 70s this morning. If airmass can destabilize by mid afternoon, additional storms are possible across mainly northeast Oklahoma, with a low chance for strong or marginally severe storms. After tonight, it will be dry for the next several days, with a gradual warming trend by the end of the week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....10 CORFIDI
Hazardous weather outlook, Jul 30, 12:55 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... A line of storms has formed in south central Kansas and will move into far northeast Oklahoma mainly after 2 PM. Scattered storms may also form in northeast Oklahoma or northwest Arkansas ahead of this line. The main threat from the strongest storms will be isolated damaging wind gusts and possibly some large hail. Storms will diminish through the late afternoon into early evening hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jul 30, 2:27 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT MON JUL 30 2018 OKZ054-302000- Osage OK- 227 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of Grainola, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... Bigheart... Pearsonia... LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672 TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.